Volume 17, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On the geometry and topology of partial configuration spaces of Riemann surfaces

Barbu Berceanu, Daniela Anca Măcinic, Ştefan Papadima and Clement Radu Popescu

Algebraic & Geometric Topology 17 (2017) 1163–1188
Abstract

We examine complements (inside products of a smooth projective complex curve of arbitrary genus) of unions of diagonals indexed by the edges of an arbitrary simple graph. We use Orlik–Solomon models associated to these quasiprojective manifolds to compute pairs of analytic germs at the origin, both for rank-1 and rank-2 representation varieties of their fundamental groups, and for degree-1 topological Green–Lazarsfeld loci. As a corollary, we describe all regular surjections with connected generic fiber, defined on the above complements onto smooth complex curves of negative Euler characteristic. We show that the nontrivial part at the origin, for both rank-2 representation varieties and their degree-1 jump loci, comes from curves of general type via the above regular maps. We compute explicit finite presentations for the Malcev Lie algebras of the fundamental groups, and we analyze their formality properties.

Keywords
partial configuration space, smooth projective curve, Gysin model, admissible maps onto curves, representation variety, cohomology jump loci, Malcev completion
Mathematical Subject Classification 2010
Primary: 55N25, 55R80
Secondary: 14F35, 20F38
References
Publication
Received: 22 April 2016
Accepted: 7 July 2016
Published: 14 March 2017
Authors
Barbu Berceanu
Institute of Mathematics “Simion Stoilow”
Romanian Academy
P.O. Box 1-764
014700 Bucharest
Romania
Daniela Anca Măcinic
Institute of Mathematics “Simion Stoilow”
Romanian Academy
P.O. Box 1-764
014700 Bucharest
Romania
Ştefan Papadima
Institute of Mathematics “Simion Stoilow”
Romanian Academy
P.O. Box 1-764
014700 Bucharest
Romania
Clement Radu Popescu
Institute of Mathematics “Simion Stoilow”
Romanian Academy
P.O. Box 1-764
014700 Bucharest
Romania